MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETBF2316C145E
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Unspecified Infection (1930)
Date of Event 12/17/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Continuation of d10: this is a system report.The section d information is for the primary device, which was in use with the following: product id: vnmc3131c90tu, serial/lot #: (b)(6), ubd: 18-dec-2020, udi#: (b)(4); product id: etbf3616c145e, serial/lot #: (b)(6), ubd: 30-jan-2021, udi#: (b)(4); product id: etlw1620c124e, serial/lot #: (b)(6), ubd: 16-dec-2020, udi#: (b)(4); product id: etlw1620c124e, serial/lot #: (b)(6), ubd: 13-dec-2020, udi#: (b)(4); product id: etlw1616c93e, serial/lot #: (b)(6) , ubd: 25-mar-2020, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Valiant navion stent grafts (vnmf3731c173tu & vnmc3131c90tu) a physician modified branch graft and an endurant ii stent graft system were implanted during the endovascular treatment of a thoracoabdominal aneurysm.It was reported approximately 4 years post the index procedure, the patient presented emergently and was hospitalized for a streptococcus mitis bacteraemia infection, with possible focus of infection at the aortic endograft in the descending thoracic aorta.Due to the suspicion of graft infection, a three-phase white blood cell was completed which did not show any active inflammation in the graft area.Ultimately the patient was discharged 6 days later on ivab.Following another hospitalization approximately 5 years post the index procedure, the patient had a repeat wbc scan which showed subtle uptake around the graft.The patient was given a treatment plan to continue antibiotic treatment with the additional antibiotic added.The cause of the infection was likely associated with 5 endurant stent graft since nuclear medicine tagged wbc scan showed uptake in the descending thoracic aorta at the site of endurant graft.An endoleak was observed and also associated with the branched graft.It is difficult to confirm on ct scan, but the endoleak appears to be type iii endoleak between graft components.The patient declined explantation and reconstruction with cryo graft for graft infection.Shortly after discharge the patient passed away due to intracranial hemorrhage.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19971056
Report Number9612164-2024-03683
Device Sequence Number8966621
Product Code MIH
UDI-Device Identifier00613994991201
UDI-Public00613994991201
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2020
Device Model NumberETBF2316C145E
Device Catalogue NumberETBF2316C145E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/13/2024
Date Device Manufactured01/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Death;
Patient Age61 YR
Patient SexMale
Patient Weight88 KG